Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS La Crosse, WI

May 3, 20124 counties in Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at May 3, 2012, 5:44 AM CDT for 4 counties in Iowa. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 5:44 AM CDT (10:44 UTC)
Expired
May 3, 2012, 6:15 AM CDT
In force
31 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 134 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 5:52 AM CDTTSTM WND DMGCharles City, IATREE DOWN AT 8TH STREET AND SOUTH JOHNSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1937 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WUUS53 KARX 031044
SVRARX
IAC037-067-089-131-031115-
/O.NEW.KARX.SV.W.0014.120503T1044Z-120503T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
544 AM CDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN NORTH CENTRAL IOWA...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST IOWA...
  SOUTHWESTERN HOWARD COUNTY IN NORTHEAST IOWA...

* UNTIL 615 AM CDT

* AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM 11 MILES
  NORTHWEST OF NORA SPRINGS TO NASHUA...MOVING NORTHEAST AT 55 MPH.
  THESE STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  IONIA AROUND 550 AM...
  OSAGE AND ST. ANSGAR AROUND 555 AM...
  NEW HAMPTON AND STACYVILLE AROUND 600 AM...
  RICEVILLE AND ELMA AROUND 605 AM...
  JERICO AROUND 610 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4337 9303 4350 9272 4350 9266 4318 9207
      4316 9208 4290 9253 4291 9303
TIME...MOT...LOC 1044Z 233DEG 50KT 4330 9308 4293 9254
WIND...HAIL 60MPH <.50IN

$$

JW
3 follow-up statements
975 
WWUS53 KARX 031058
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
558 AM CDT THU MAY 3 2012

IAC037-067-089-131-031115-
/O.CON.KARX.SV.W.0014.000000T0000Z-120503T1115Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
558 AM CDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHICKASAW...FLOYD...SOUTHWESTERN HOWARD AND MITCHELL COUNTIES UNTIL
615 AM CDT...

AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM ST. ANSGAR TO
NEW HAMPTON...MOVING NORTHEAST AT 55 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ELMA AND STACYVILLE AROUND 605 AM...
  JERICO AND RICEVILLE AROUND 610 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4337 9303 4350 9272 4350 9266 4318 9207
      4316 9208 4290 9253 4291 9303
TIME...MOT...LOC 1058Z 233DEG 50KT 4335 9287 4305 9233
WIND...HAIL 60MPH <.50IN

$$

JW
741 
WWUS53 KARX 031117
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
617 AM CDT THU MAY 3 2012

IAC037-067-089-131-031126-
/O.EXP.KARX.SV.W.0014.000000T0000Z-120503T1115Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
617 AM CDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHICKASAW AND 
MITCHELL COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
CHICKASAW AND HOWARD COUNTIES.

LAT...LON 4337 9303 4350 9272 4350 9266 4318 9207
      4316 9208 4290 9253 4291 9303
TIME...MOT...LOC 1058Z 233DEG 50KT 4335 9287 4305 9233

$$

JW
267 
WWUS53 KARX 031118 CCA
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
618 AM CDT THU MAY 3 2012

IAC037-067-089-131-031126-
/O.EXP.KARX.SV.W.0014.000000T0000Z-120503T1115Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
618 AM CDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLOYD AND 
MITCHELL COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
CHICKASAW AND HOWARD COUNTIES.

LAT...LON 4337 9303 4350 9272 4350 9266 4318 9207
      4316 9208 4290 9253 4291 9303
TIME...MOT...LOC 1058Z 233DEG 50KT 4335 9287 4305 9233

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:46 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 3, 3:46 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
346 AM CDT THU MAY 3 2012

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
346 AM CDT THU MAY 3 2012

FORECAST CONCERNS FOR TODAY ARE CENTERED ON SHOWER AND THUNDERSTORM
CHANCES WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. FOCUS THEN
TURNS TO SHOWER/THUNDERSTORM CHANCES FRIDAY AFTERNOON THROUGH THIS
WEEKEND.

CURRENT RADAR IMAGERY SHOWED A CLUSTER OF SHOWERS AND
THUNDERSTORMS ACROSS ADAMS AND JUNEAU COUNTIES EARLY THIS
MORNING...PRODUCING BRIEF HEAVY DOWNPOURS. AT 330 AM RADAR SHOWED
A LINE OF STRONG TO SEVER THUNDERSTORMS PUSHING INTO FAR NORTHWEST
WISCONSIN...BURNETT AND POLK COUNTIES...MOVING EAST. WILL HAVE TO
KEEP A CLOSE WATCH ON THIS LINE OF STORMS THIS MORNING SINCE THEY
HAVE TO POTENTIAL TO IMPACT CLARK AND TAYLOR COUNTY BETWEEN 6 AM
AND 7 AM.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING EARLY THIS
MORNING. ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON....ESPECIALLY ACROSS NORTHEAST IOWA INTO
FAR SOUTHWEST WISCONSIN. AN UNSTABLE AIRMASS WILL REMAIN IN PLACE
ACROSS THE FORECAST AREA TODAY...WITH MUCAPE VALUES OF 1500 TO 2000
J/KG. 0-6 KM BULK SHEAR VALUES WILL RANGE FROM 35 TO 40 KTS THROUGH
THE MID AFTERNOON HOURS...THEN START TO WANE IN THE LATE AFTERNOON
AND EVENING HOURS AS MID LEVEL WINDS DECREASE. THERE THE POTENTIAL
FOR A FEW STRONG TO SEVERE THUNDERSTORMS TODAY WITH THE MAIN THREATS
BEING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. AN
OUTFLOW/FRONTAL BOUNDARY JUST NORTH OF THE INTERSTATE 90 CORRIDOR
WILL SHIFT SOUTH INTO NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN
THIS AFTERNOON INTO THIS EVENING. THIS BOUNDARY WILL BE TH FOCUS FOR
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO THIS EVENING...WITH
THE POTENTIAL FOR SEEING A FEW ROUNDS OF STORMS ALONG IT. THIS MAY
LEAD TO HEAVY RAIN CONCERNS ACROSS PORTIONS OF NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN WITH PRECIPITABLE WATER VALUES AROUND 200
PERCENT OF NORMAL...WARM CLOUD DEPTHS OF 3500 METERS. WILL HAVE TO
KEEP A CLOSE WATCH ON THE PROGRESSION OF THE BOUNDARY TODAY. IF
CONVECTION FIRES THIS AFTERNOON ACROSS SOUTHEAST MINNESOTA INTO WEST
CENTRAL WISCONSIN...THE BOUNDARY MAY END UP BEING PUSHED SOUTH OF
THE FORECAST AREA. THE SHOWERS AND THUNDERSTORMS SHOULD MOVE SOUTH
AND EAST OF THE FORECAST AREA LATE IN THE EVENING WITH A BREAK IN
PRECIPITATION CHANCES FOR MUCH OF THE FORECAST AREA FROM LATE
TONIGHT THROUGH MIDDAY FRIDAY.

A SHORTWAVE TROUGH IS EXPECTED TO MOVE ACROSS SOUTH DAKOTA AND PUSH
INTO CENTRAL/SOUTHERN MINNESOTA FRIDAY AFTERNOON. THIS FEATURE LOOKS
TO MOVE EAST INTO THE UPPER MISSISSIPPI RIVER VALLEY FRIDAY AFTERNOON
INTO FRIDAY NIGHT BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE AREA...SOME WHICH COULD POSSIBLY BE SEVERE. 0-6 KM BULK SHEAR OF
40 TO 50 KTS...AND 0-3KM MUCAPE VALUES OF NEARLY 3000 J/KG WILL MORE
MORE THAN SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS. SUPERCELLS
WITH LARGE HAIL AND DAMAGING WINDS APPEAR POSSIBLE BUT THERE ARE
STILL SOME DETAILS THAT NEED TO BE WORKED OUT. ONE OF THE MAIN
CONCERNS IS HOW MUCH CLOUD COVER WILL BE AROUND THE REGION WHICH
WILL GREATLY IMPACT THE AMOUNT OF INSTABILITY. PLAN ON HIGHS ON
FRIDAY RANGING FROM THE UPPER 60S ACROSS NORTH CENTRAL WISCONSIN TO
THE UPPER 70S TO AROUND 80 ACROSS NORTHEAST IOWA. SHOWERS AND
THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY NIGHT. THE ACTIVE
PATTERN IS EXPECTED TO PERSIST SATURDAY INTO SATURDAY NIGHT WITH
CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS. THE EASTERN EXTENT
OF THE SHOWER/THUNDERSTORM CHANCES IS IN QUESTION AS HIGH PRESSURE
TRIES TO BUILD SOUTH OUT OF ONTARIO...THROUGH UPPER MICHIGAN INTO
CENTRAL WISCONSIN. THE HIGH MAKES A STRONG PUSH SATURDAY INTO
SUNDAY..WITH DEWPOINTS FALLING INTO THE MID 30S...POSSIBLY
LOWER...ACROSS NORTHERN WISCONSIN. WILL HAVE TO KEEP A CLOSE WATCH
ON THIS LOW LEVEL DRY AIR AS IT WILL GREATLY IMPACT PRECIPITATION
CHANCES.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
346 AM CDT THU MAY 3 2012

03.00 FORECAST MODELS IN GOOD AGREEMENT ON SUNDAY SHOWING A POTENT
TROUGH PUSHING ACROSS THE DAKOTAS EARLY SUNDAY MORNING THEN MOVING
INTO THE UPPER MISSISSIPPI RIVER VALLEY REGION SUNDAY AFTERNOON.
THIS SYSTEM HAS THE POTENTIAL TO BRING ANOTHER ROUND OF SEVERE
WEATHER TO THE REGION...BUT IT IS A LITTLE TOO FAR OUT TO DETERMINE
THE EXACT DETAILS AND TIMING. THE TROUGH IS EXPECTED TO PUSH INTO
THE REGION MONDAY MORNING INTO TUESDAY BRINGING COOLER TEMPERATURES
TO THE AREA ALONG WITH CHANCES FOR SHOWERS AND PERHAPS AN ISOLATED
THUNDERSTORM. PLAN ON HIGHS IN THE 60S TO AROUND 70S ON
SUNDAY...FALLING INTO THE LOWER 60S ON MONDAY THROUGH WEDNESDAY. LOOK
FOR OVERNIGHT LOW TO FALL INTO THE 40S.

&&

.AVIATION...THROUGH 06Z FRIDAY
1212 AM CDT THU MAY 3 2012

RATHER COMPLICATED FORECAST FOR THIS TAF CYCLE WITH LOW
CONFIDENCE. MAIN PRECIPITATION AREA HAS MOVED EAST OF THE TAF
SITES...BUT STILL WARM ADVECTION OVER THE REGION KEEPING SCATTERED
SHOWERS/TSRA AROUND THE AREA THROUGH THE OVERNIGHT HOURS.
SHORTWAVE OVER EASTERN NEBRASKA TO TRANSLATE NORTHEAST OVERNIGHT.
03.00Z HRRR SHOWS CONVECTION WITH THIS WAVE TO LIFT ACROSS IOWA
OVERNIGHT ARRIVING IN THE TAF SITES AROUND DAYBREAK OR A LITTLE
AFTER. IN BETWEEN THIS...CEILINGS WILL LIKELY BE IN THE MVFR/IFR
CATEGORY OVERNIGHT WITH JUST SOME SCATTERED CONVECTION AROUND THE
AREA. DID RAISE CEILINGS LATER THURSDAY AS WAVE MOVES EAST OF THE
AREA. STILL SOME UNCERTAINTY WITH ADDITIONAL CONVECTIVE DEVELOPMENT
IN THE AFTERNOON. FOR NOW LEFT IT OUT AND WILL HAVE TO BE RE-
EVALUATED WITH LATER MODEL RUNS. VFR CONDITIONS THEN EXPECTED
AFTER 00Z.

&&

.HYDROLOGY...TODAY INTO TONIGHT
346 PM CDT WED MAY 2 2012

RAINFALL FROM LAST NIGHT THROUGH EARLY THIS MORNING RANGED FROM 1
TO 3 INCHES OVER NORTHERN WABASHA INTO CENTRAL BUFFALO COUNTY.
THIS ALONG WITH RAINFALL FROM TUESDAY NIGHT INTO WEDNESDAY MORNING
MAY PRODUCE SOME RIVER RISES. ADDITIONAL RAINFALL IS EXPECTED
TODAY WITH SOME LOCATIONS POSSIBLY RECEIVING 1/2 TO 1 INCH...WILL
HAVE TO KEEP A CLOSE EYE ON AREA STREAMS AND RIVERS FOR SOME
LOCALIZED FLOODING POTENTIAL.

HYDROLOGIC STATEMENTS HAVE BEEN ISSUED FOR SEVERAL RIVERS FOR THE
RISES THAT EITHER HAVE OCCURRED OR ARE EXPECTED TO OCCUR. PLEASE
REFERENCE THE LATEST STATEMENTS /MKERVSARX FGUS83/ FOR THE MOST
CURRENT INFORMATION.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
346 AM CDT THU MAY 3 2012

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...WETENKAMP
LONG TERM....WETENKAMP
AVIATION.....RABERDING
HYDROLOGY....WETENKAMP
Hazardous weather outlook, May 3, 5:04 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
504 AM CDT THU MAY 3 2012

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-041200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
504 AM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF THUNDERSTORMS OVER NORTHWEST WISCONSIN WILL MOVE ACROSS
PORTIONS OF THE AREA EARLY THIS MORNING. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...ISOLATED LARGE HAIL OR DAMAGING WINDS ARE
POSSIBLE. THESE STORMS LOOK TO AFFECT MAINLY AREAS NORTH OF HIGHWAY
10.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TODAY. SOME OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
HEAVY RAINFALL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ON FRIDAY.
THUNDERSTORMS ARE EXPECTED ONCE AGAIN...WITH THE POTENTIAL FOR LARGE
HAIL AND DAMAGING WINDS.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE AREA SATURDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DISCERN IF
SEVERE WEATHER COULD OCCUR WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON FRIDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RABERDING/WETENKAMP

In the hours before

Local storm report, May 2, 11:50 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1150 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             1 SE PLAINVIEW          44.16N 92.15W
05/02/2012  M0.75 INCH       WABASHA            MN   TRAINED SPOTTER

0825 PM     HAIL             2 NW BEAR VALLEY        44.33N 92.48W
05/02/2012  M1.00 INCH       WABASHA            MN   TRAINED SPOTTER

0830 PM     TSTM WND GST     OAK CENTER              44.35N 92.40W
05/02/2012  E57.00 MPH       WABASHA            MN   TRAINED SPOTTER

            ESTIMATED BETWEEN 53 AND 57 MPH

0833 PM     HAIL             2 W OAK CENTER          44.35N 92.44W
05/02/2012  M1.50 INCH       WABASHA            MN   AMATEUR RADIO

0838 PM     HAIL             2 NW OAK CENTER         44.37N 92.43W
05/02/2012  M1.75 INCH       WABASHA            MN   AMATEUR RADIO

0839 PM     HAIL             5 S LAKE CITY           44.37N 92.28W
05/02/2012  M1.00 INCH       WABASHA            MN   LAW ENFORCEMENT

0845 PM     HAIL             5 SW LAKE CITY          44.40N 92.35W
05/02/2012  M1.75 INCH       WABASHA            MN   LAW ENFORCEMENT

0855 PM     FLASH FLOOD      1 N OAK CENTER          44.36N 92.40W
05/02/2012                   WABASHA            MN   AMATEUR RADIO

            WATER 8 TO 9 INCHES DEEP OVER HWY 16

0857 PM     FLASH FLOOD      5 S LAKE CITY           44.37N 92.28W
05/02/2012                   WABASHA            MN   TRAINED SPOTTER

            4 TO 5 FT DITCHES FULL

0914 PM     HEAVY RAIN       7 NW WABASHA            44.44N 92.15W
05/02/2012  M1.50 INCH       PEPIN              WI   AMATEUR RADIO

0914 PM     HAIL             4 WNW WABASHA           44.39N 92.12W
05/02/2012  M1.00 INCH       WABASHA            MN   AMATEUR RADIO

0914 PM     HEAVY RAIN       4 WNW WABASHA           44.39N 92.12W
05/02/2012  M1.50 INCH       WABASHA            MN   AMATEUR RADIO

0915 PM     HAIL             WABASHA                 44.37N 92.05W
05/02/2012  M1.75 INCH       WABASHA            MN   LAW ENFORCEMENT

            CTY RD 10 JUST OUTSIDE OF WABASHA. 50 MPH WINDS ESTIMATED
            AS WELL.

0925 PM     TSTM WND GST     WABASHA                 44.37N 92.05W
05/02/2012  M74.00 MPH       WABASHA            MN   LAW ENFORCEMENT

            TREES DOWN ACROSS CITY OF WABASHA

0925 PM     TSTM WND GST     KELLOGG                 44.31N 92.00W
05/02/2012  M62.00 MPH       WABASHA            MN   DEPT OF HIGHWAYS

            MNDOT SITE MN069 ON US HWY 61

0929 PM     TSTM WND GST     KELLOGG                 44.31N 92.00W
05/02/2012  M64.00 MPH       WABASHA            MN   DEPT OF HIGHWAYS

            MNDOT SITE MN069 IN KELLOGG ON US HWY 61

0931 PM     TSTM WND DMG     ALMA                    44.33N 91.92W
05/02/2012                   BUFFALO            WI   LAW ENFORCEMENT

            TREES DOWN AND POWER OUTAGES REPORTED VIA BUFFALO COUNTY
            SHERIFF.

0935 PM     TSTM WND DMG     3 E ALMA                44.33N 91.86W
05/02/2012                   BUFFALO            WI   LAW ENFORCEMENT

            TREES DOWN IN ALMA. PART OF A SHED LEANING ON POWER LINES
            EAST OF ALMA. TIME ESTIMATED BY RADAR.

0953 PM     FLASH FLOOD      3 SW LAKE CITY          44.42N 92.32W
05/02/2012                   WABASHA            MN   LAW ENFORCEMENT

            WATER OVER COUNTY RD 15 AT HWY 63

0953 PM     FLASH FLOOD      2 SE LAKE CITY          44.43N 92.25W
05/02/2012                   WABASHA            MN   LAW ENFORCEMENT

            MUDSLIDES REPORTED ON HWY 61

1003 PM     TSTM WND DMG     ARCADIA                 44.25N 91.49W
05/02/2012                   TREMPEALEAU        WI   BROADCAST MEDIA

            MOBILE HOME BLOWN OFF ITS FOUNDATION IN THE ARCADIA
            TRAILOR PARK. RELAYED VIA WEAU.

1005 PM     HAIL             6 NNE ARCADIA           44.33N 91.45W
05/02/2012  M1.25 INCH       TREMPEALEAU        WI   LAW ENFORCEMENT

1025 PM     TSTM WND DMG     WHITEHALL               44.37N 91.31W
05/02/2012                   TREMPEALEAU        WI   BROADCAST MEDIA

            TREES AND POWER LINES DOWN IN WHITEHALL AND
            BLAIR...REPORT RELAYED BY WKBT. TIME ESTIMATED BY RADAR.

1026 PM     TSTM WND DMG     BLAIR                   44.30N 91.23W
05/02/2012                   TREMPEALEAU        WI   BROADCAST MEDIA

            HOUSE WITH 4 WINDOWS BLOWN OUT DUE TO WIND AND HAIL.
            RELAYED VIA WKBT.

1026 PM     TSTM WND DMG     BLAIR                   44.30N 91.23W
05/02/2012                   TREMPEALEAU        WI   BROADCAST MEDIA

            REPORT FROM A VIEWER OF A BARN BLOWN DOWN. FIRE CREWS ARE
            REQUESTING TRAFFIC STAYS OUT DUE TO THE NUMBER OF TREES
            AND POWERLINES DOWN. RELAYED VIA WKBT.

1026 PM     TSTM WND DMG     BLAIR                   44.30N 91.23W
05/02/2012                   TREMPEALEAU        WI   BROADCAST MEDIA

            VIEWER REPORT OF HOUSES WITH SIDING AND ROOF DAMAGE VIA
            WKBT

1028 PM     TSTM WND DMG     BLAIR                   44.30N 91.23W
05/02/2012                   TREMPEALEAU        WI   TRAINED SPOTTER

            ROOF AND SIDING PULLED OFF. LARGE TREES UPROOTED

&&

HALBACH
Local storm report, May 3, 12:03 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1203 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 W WABASHA             44.37N 92.09W
05/02/2012  M1.75 INCH       WABASHA            MN   NWS EMPLOYEE

&&

HALBACH
Special weather statement, May 3, 12:49 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1249 AM CDT THU MAY 3 2012

IAZ008>011-018-019-029-030-MNZ094>096-WIZ041>044-053>055-061-
030800-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-MOWER-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-
VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...AUSTIN...LA CROSSE...SPARTA...TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1249 AM CDT THU MAY 3 2012

...THUNDERSTORMS ON THE INCREASE OVERNIGHT...

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS OVERNIGHT FROM
NORTHEAST IOWA INTO WESTERN WISCONSIN. BRIEF HEAVY RAINFALL WILL
BE THE MAIN THREAT FROM THESE STORMS...HOWEVER...A FEW STORMS
COULD PRODUCE SOME SMALL HAIL AND GUSTY WINDS. THE BETTER CHANCE
FOR MORE SEVERE WEATHER MAY COME TOWARD DAYBREAK AS A CLUSTER OF
STORMS IN WEST CENTRAL MINNESOTA MOVE EAST INTO THE REGION.

HALBACH
Local storm report, May 3, 2:39 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
239 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             1 SE PLAINVIEW          44.16N 92.15W
05/02/2012  M0.75 INCH       WABASHA            MN   TRAINED SPOTTER

0825 PM     HAIL             2 NW BEAR VALLEY        44.33N 92.48W
05/02/2012  M1.00 INCH       WABASHA            MN   TRAINED SPOTTER

0830 PM     TSTM WND GST     OAK CENTER              44.35N 92.40W
05/02/2012  E57.00 MPH       WABASHA            MN   TRAINED SPOTTER

            ESTIMATED BETWEEN 53 AND 57 MPH

0833 PM     HAIL             2 W OAK CENTER          44.35N 92.44W
05/02/2012  M1.50 INCH       WABASHA            MN   AMATEUR RADIO

0838 PM     HAIL             2 NW OAK CENTER         44.37N 92.43W
05/02/2012  M1.75 INCH       WABASHA            MN   AMATEUR RADIO

0839 PM     HAIL             5 S LAKE CITY           44.37N 92.28W
05/02/2012  M1.00 INCH       WABASHA            MN   LAW ENFORCEMENT

0845 PM     HAIL             5 SW LAKE CITY          44.40N 92.35W
05/02/2012  M1.75 INCH       WABASHA            MN   LAW ENFORCEMENT

0855 PM     FLASH FLOOD      1 N OAK CENTER          44.36N 92.40W
05/02/2012                   WABASHA            MN   AMATEUR RADIO

            WATER 8 TO 9 INCHES DEEP OVER HWY 16

0857 PM     FLASH FLOOD      5 S LAKE CITY           44.37N 92.28W
05/02/2012                   WABASHA            MN   TRAINED SPOTTER

            4 TO 5 FT DITCHES FULL

0914 PM     HEAVY RAIN       7 NW WABASHA            44.44N 92.15W
05/02/2012  M1.50 INCH       PEPIN              WI   AMATEUR RADIO

0914 PM     HAIL             4 WNW WABASHA           44.39N 92.12W
05/02/2012  M1.00 INCH       WABASHA            MN   AMATEUR RADIO

0914 PM     HEAVY RAIN       4 WNW WABASHA           44.39N 92.12W
05/02/2012  M1.50 INCH       WABASHA            MN   AMATEUR RADIO

0915 PM     HAIL             WABASHA                 44.37N 92.05W
05/02/2012  M1.75 INCH       WABASHA            MN   LAW ENFORCEMENT

            CTY RD 10 JUST OUTSIDE OF WABASHA. 50 MPH WINDS ESTIMATED
            AS WELL.

0915 PM     HAIL             2 W WABASHA             44.37N 92.09W
05/02/2012  M1.75 INCH       WABASHA            MN   NWS EMPLOYEE

0925 PM     TSTM WND GST     KELLOGG                 44.31N 92.00W
05/02/2012  M62.00 MPH       WABASHA            MN   DEPT OF HIGHWAYS

            MNDOT SITE MN069 ON US HWY 61

0925 PM     TSTM WND GST     WABASHA                 44.37N 92.05W
05/02/2012  M74.00 MPH       WABASHA            MN   LAW ENFORCEMENT

            TREES DOWN ACROSS CITY OF WABASHA

0929 PM     TSTM WND GST     KELLOGG                 44.31N 92.00W
05/02/2012  M64.00 MPH       WABASHA            MN   DEPT OF HIGHWAYS

            MNDOT SITE MN069 IN KELLOGG ON US HWY 61

0931 PM     TSTM WND DMG     ALMA                    44.33N 91.92W
05/02/2012                   BUFFALO            WI   LAW ENFORCEMENT

            TREES DOWN AND POWER OUTAGES REPORTED VIA BUFFALO COUNTY
            SHERIFF.

0935 PM     TSTM WND DMG     3 E ALMA                44.33N 91.86W
05/02/2012                   BUFFALO            WI   LAW ENFORCEMENT

            TREES DOWN IN ALMA. PART OF A SHED LEANING ON POWER LINES
            EAST OF ALMA. TIME ESTIMATED BY RADAR.

0953 PM     FLASH FLOOD      2 SE LAKE CITY          44.43N 92.25W
05/02/2012                   WABASHA            MN   LAW ENFORCEMENT

            MUDSLIDES REPORTED ON HWY 61

0953 PM     FLASH FLOOD      3 SW LAKE CITY          44.42N 92.32W
05/02/2012                   WABASHA            MN   LAW ENFORCEMENT

            WATER OVER COUNTY RD 15 AT HWY 63

1003 PM     TSTM WND DMG     ARCADIA                 44.25N 91.49W
05/02/2012                   TREMPEALEAU        WI   BROADCAST MEDIA

            MOBILE HOME BLOWN OFF ITS FOUNDATION IN THE ARCADIA
            TRAILOR PARK. RELAYED VIA WEAU.

1005 PM     HAIL             6 NNE ARCADIA           44.33N 91.45W
05/02/2012  M1.25 INCH       TREMPEALEAU        WI   LAW ENFORCEMENT

1025 PM     TSTM WND DMG     WHITEHALL               44.37N 91.31W
05/02/2012                   TREMPEALEAU        WI   BROADCAST MEDIA

            TREES AND POWER LINES DOWN IN WHITEHALL AND
            BLAIR...REPORT RELAYED BY WKBT. TIME ESTIMATED BY RADAR.

1026 PM     TSTM WND DMG     BLAIR                   44.30N 91.23W
05/02/2012                   TREMPEALEAU        WI   BROADCAST MEDIA

            HOUSE WITH 4 WINDOWS BLOWN OUT DUE TO WIND AND HAIL.
            RELAYED VIA WKBT.

1026 PM     TSTM WND DMG     BLAIR                   44.30N 91.23W
05/02/2012                   TREMPEALEAU        WI   BROADCAST MEDIA

            REPORT FROM A VIEWER OF A BARN BLOWN DOWN. FIRE CREWS ARE
            REQUESTING TRAFFIC STAYS OUT DUE TO THE NUMBER OF TREES
            AND POWERLINES DOWN. RELAYED VIA WKBT.

1026 PM     TSTM WND DMG     BLAIR                   44.30N 91.23W
05/02/2012                   TREMPEALEAU        WI   BROADCAST MEDIA

            VIEWER REPORT OF HOUSES WITH SIDING AND ROOF DAMAGE VIA
            WKBT

1028 PM     TSTM WND DMG     BLAIR                   44.30N 91.23W
05/02/2012                   TREMPEALEAU        WI   TRAINED SPOTTER

            ROOF AND SIDING PULLED OFF. LARGE TREES UPROOTED

&&

JLR
Special weather statement, May 3, 5:24 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 AM CDT THU MAY 3 2012

WIZ017-031130-
TAYLOR-
524 AM CDT THU MAY 3 2012

AT 519 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 19
MILES NORTHWEST OF JUMP RIVER TO 21 MILES WEST OF DONALD...MOVING
EAST AT 45 MPH.

WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY
THESE STRONG THUNDERSTORMS. IN ADDITION PEA SIZED HAIL WILL BE
POSSIBLE AS WELL.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
JUMP RIVER...WESTBORO...MEDFORD...CHELSEA AND RIB LAKE.

RABERDING
Special weather statement, May 3, 5:28 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 AM CDT THU MAY 3 2012

IAZ008>010-018-019-029-031130-
CHICKASAW-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK-
528 AM CDT THU MAY 3 2012

AT 524 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 13
MILES WEST OF NORA SPRINGS TO 19 MILES SOUTH OF COUNTY ROADS B 60 AND
T 18...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 55 MPH MAY ACCOMPANY THESE STRONG THUNDERSTORMS.
SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE
NEEDED AS THESE STORMS GET CLOSER

THE STRONG THUNDERSTORMS WILL BE NEAR...
  STATE ROAD 9 AND COUNTY S 70...RUDD...ROCKFORD...NORA SPRINGS
  AROUND 540 AM...
  OSAGE...CHARLES CITY...FLOYD...STATE ROAD 9 AND COUNTY T 26 AROUND
  550 AM...
  NASHUA...IONIA AROUND 600 AM...

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

JW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 6:11 AM CDTSevere Thunderstorm WarningARXChickasaw, Howard, Winneshiek34 min
May 3, 6:43 AM CDTSevere Thunderstorm WarningARXAllamakee, Howard, Winneshiek47 min
May 3, 5:24 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell20 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.